Pain after LLETZ

Hi guys, I have had my LLETZ procedure for high grade abnormality this morning, the procedure itself was not too bad - just a bit sore when the local anasthetic went in. The nurses were all fantastic and the colposcopist said although it was high grade the area was quite small and so she's hopeful that it has all been removed. I came away feeling quite reassured and relieved it is over!

Now though, obviously the anasthetic has worn off and I have quite severe period pains radiating from my lower stomach to my back and down both legs. I have taken cocodamol and some ibuprofen but they don't seem to have helped at all really. I do suffer quite badly with period pains but this is quite a bit worse. I'm having to sit kind of hunched over but other than that I can probabaly manage with it.

 

Just wondering if anyone else has experienced this and if so when will it ease off!?

 

Many thanks :)

Hi Clareel,

Just wanted to send you a big (virtual, slightly less comforting) hug. Before I was on the pill I used to get terrible period pains sometimes acompanied by nausea (which was fine) but sometimes by it hurting so much that I had to sit with my head between my knees or lie down otherwise pass out (which was not so good). Since being on the pill this has improved, but when I had my LLETZ done and after the anaesthetic wore off it was like the old days again. I was dosed up on ibuprofen but I could still feel this horrible achey cramp which made me want to be sick. I didn't feel it down my legs but definitely had backache and belly ache (I would go as far as to say even cervix ache because I swear a couple of times I felt it twinge lol but potentially this is being too melodramatic)

There should be light at the end of the tunnel though! I took two ibuprofens (I don't normally take this I usually take asprin and paracetamol but I'm sure I read somewhere ibuprofen was better after LLETZ lol) as often as I could for a couple of days becuase I could still feel it when they were wearing off, then I figured I was probably being a bit psychosomatic by that point and only took one, I could still feel a dull ache but I decided to lay off the tablets because it had definitely died down.

If it doesn't start to ease off tomorrow or Wednesday I'd give the colposcopy clinic a call but it'll probably start to ease of a bit before then :) I'm guessing you've taken the day off work - if not - go home! And see how you go tomorrow - this is definitely a legitimate reason for calling in sick. On reflection I'd have taken the day after off becuase I'm positive I didn't do anything useful and just sat staring at my screen trying not to move my belly/pelvis all day, and generally felt a bit spaced out and weary about everything.

x x x x 

Hi Becky, thanks so much for your reply -- I am exactly the same, periods horrendous when not on there pill but have been much better since I started taking it. Fingers crossed it will start to ease soon and I will definitely keep taking regular pain relief. I did take the day off work today so just chilling in bed watching TV which is good. I'm back in tomorrow but will just seen how I go :)

 

Thanks so much for your reply it's really put my mind at rest! X

Just wanted to update that I have woken up this moring with no pain whatsoever - thank god for that! 

Feeling fine to go in this morning so hopefully it stays that way.

 

X

So glad you feel better this morning :) x x x